I was playing basketball for a while yesterday and my calf started cramping out of nowhere. Now today it still feels so tight to the point I can barley walk. I look crippled. I tried stretching it out and no luck. What is causing the tightness?
The tightness is probably residual soreness from the cramping during your game. You can try some ice and some easy stretching exercises. Also, be sure to drink plenty of water to make sure that you are hydrated (one of the major causes for muscle cramping is dehydration). Sometimes, when you sweat a lot, you can lose some electrolytes. If your potassium or magnesium is a little low, this can cause muscle cramping as well. Try eating a banana for some extra potassium. The soreness should go away over the next few days. If you need to, you can use some ibuprofen for pain relief as well. Good luck.
Copyright 1994-2017MedHelp International.All rights reserved. MedHelp is a division of Aptus Health.
The Content on this Site is presented in a summary fashion, and is intended to be used for educational and entertainment purposes only. It is not intended to be and should not be interpreted as medical advice or a diagnosis of any health or fitness problem, condition or disease; or a recommendation for a specific test, doctor, care provider, procedure, treatment plan, product, or course of action. Med Help International, Inc. is not a medical or healthcare provider and your use of this Site does not create a doctor / patient relationship. We disclaim all responsibility for the professional qualifications and licensing of, and services provided by, any physician or other health providers posting on or otherwise referred to on this Site and/or any Third Party Site. Never disregard the medical advice of your physician or health professional, or delay in seeking such advice, because of something you read on this Site. We offer this Site AS IS and without any warranties. By using this Site you agree to the following Terms and Conditions. If you think you may have a medical emergency, call your physician or 911 immediately.